Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


A generalization of the line translation theorem

Author: Jian Wang
Journal: Trans. Amer. Math. Soc. 366 (2014), 5903-5923
MSC (2010): Primary 37E45, 37E30
Published electronically: June 25, 2014
MathSciNet review: 3256188
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Through the method of brick decomposition and the operations on essential topological lines, we generalize the line translation theorem of Beguin, Crovisier and Le Roux (2006) in the case where the property of preserving a finite measure with total support is replaced by the intersection property.

References [Enhancements On Off] (What's this?)

  • [BCL] F. Béguin, S. Crovisier, and F. Le Roux, Pseudo-rotations of the open annulus, Bull. Braz. Math. Soc. (N.S.) 37 (2006), no. 2, 275-306. MR 2266384 (2008b:37074),
  • [BCLP] F. Béguin, S. Crovisier, F. Le Roux, and A. Patou, Pseudo-rotations of the closed annulus: variation on a theorem of J. Kwapisz, Nonlinearity 17 (2004), no. 4, 1427-1453. MR 2069713 (2005d:37084),
  • [C] C. Carathéodory, Über die Begrenzung einfach zusammenhängender Gebiete, Math. Ann. 73 (1913), no. 3, 323-370 (German). MR 1511737,
  • [F1] John Franks, Generalizations of the Poincaré-Birkhoff theorem, Ann. of Math. (2) 128 (1988), no. 1, 139-151. MR 951509 (89m:54052),
  • [F2] John Franks, Area preserving homeomorphisms of open surfaces of genus zero, New York J. Math. 2 (1996), 1-19, electronic. MR 1371312 (97c:58123)
  • [G1] Lucien Guillou, Free lines for homeomorphisms of the open annulus, Trans. Amer. Math. Soc. 360 (2008), no. 4, 2191-2204. MR 2366979 (2009f:37046),
  • [G2] Lucien Guillou, Théorème de translation plane de Brouwer et généralisations du théorème de Poincaré-Birkhoff, Topology 33 (1994), no. 2, 331-351 (French). MR 1273787 (95h:55003),
  • [Ke] B. Kerékjártó,
    Vorlesungen über Topologie (I): Flächentopologie,
    Springer, Berlin, 1923.
  • [Kw] Jaroslaw Kwapisz, A priori degeneracy of one-dimensional rotation sets for periodic point free torus maps, Trans. Amer. Math. Soc. 354 (2002), no. 7, 2865-2895. MR 1895207 (2003d:37058),
  • [Lec1] Patrice Le Calvez, Rotation numbers in the infinite annulus, Proc. Amer. Math. Soc. 129 (2001), no. 11, 3221-3230 (electronic). MR 1844997 (2002h:37069),
  • [Lec2] Patrice Le Calvez, Une version feuilletée équivariante du théorème de translation de Brouwer, Publ. Math. Inst. Hautes Études Sci. 102 (2005), 1-98 (French, with English summary). MR 2217051 (2007m:37100),
  • [LecY] P. Le Calvez and J.-C. Yoccoz,
    Suite des indices de Lefschetz des itérés pour un domaine de Jordan qui est un bloc isolant,
    preprint, 1997.
  • [Ler1] F. Le Roux,
    Homéomorphismes de surfaces: théorèmes de la fleur de Leau-Fatou et de la variété stable,
    Astérisque 292 (2004). MR 2068866
  • [Ler2] F. Le Roux,
    L'ensemble de rotation autour d'un point fixe d'homéomorphisme de surface,
    HDR thesis, Université Paris-Sud, (2008).
  • [M] John N. Mather, Topological proofs of some purely topological consequences of Carathéodory's theory of prime ends, Selected studies: physics-astrophysics, mathematics, history of science, North-Holland, Amsterdam, 1982, pp. 225-255. MR 662863 (84k:57004)
  • [P] A. Patou,
    Arcs libres d'homéomorphismes en dimension 2,
    Ph.D. thesis, Université Grenoble 1, (2006).
  • [S] A. Sauzet,
    Application des décompositions libres à l'étude des homéomorphismes de surfaces,
    Ph.D. thesis, Université Paris-Nord (2001).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37E45, 37E30

Retrieve articles in all journals with MSC (2010): 37E45, 37E30

Additional Information

Jian Wang
Affiliation: Chern Institute of Mathematics and LPMC, Nankai University, Tianjin 300071, People’s Republic of China
Address at time of publication: Max Planck Institute for Mathematics in the Sciences, Inselstrasse 22, D-04103 Leipzig, Germany

Received by editor(s): September 14, 2011
Received by editor(s) in revised form: December 20, 2012, and December 26, 2012
Published electronically: June 25, 2014
Additional Notes: The author was supported by CSC and SRF for ROCS, SEM. This is a part of the author’s Ph.D. thesis at Tsinghua University.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society